Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 20, 2014, 3:18 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 20, 2014, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS54 KLIX 202018
SVRLIX
MSC047-059-202100-
/O.NEW.KLIX.SV.W.0041.140620T2018Z-140620T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
318 PM CDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HARRISON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF BILOXI...
SOUTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...OCEAN SPRINGS...
ESCATAWPA...
* UNTIL 400 PM CDT
* AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VANCLEAVE...OR NEAR
ESCATAWPA...AND MOVING WEST SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAUTIER AND GULF PARK ESTATES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3034 8858 3038 8881 3042 8886 3040 8885
3039 8888 3043 8908 3059 8900 3062 8866
3051 8850
TIME...MOT...LOC 2018Z 068DEG 9KT 3053 8864
$$1 follow-up statement
677
WWUS54 KLIX 202053
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CDT FRI JUN 20 2014
MSC047-059-202103-
/O.EXP.KLIX.SV.W.0041.000000T0000Z-140620T2100Z/
JACKSON MS-HARRISON MS-
353 PM CDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR HARRISON AND JACKSON COUNTIES
WILL EXPIRE AT 400 PM CDT...
LAT...LON 3034 8858 3038 8881 3042 8886 3040 8885
3039 8888 3043 8908 3059 8900 3062 8866
3051 8850
TIME...MOT...LOC 2053Z 068DEG 9KT 3050 8873
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:53 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 20, 2:53 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
253 PM CDT FRI JUN 20 2014
.DISCUSSION...
IT SHOULD COME AS NO SURPRISE AFTER THE LAST FEW DAYS THAT ONCE
AGAIN ONLY MINOR ADJUSTMENTS HAVE BEEN MADE TO THE FORECAST WITH
THIS PACKAGE. MODELS REMAIN IN FAIRLY GOOD AGREEMENT THROUGH THE
EARLY PART OF NEXT WEEK AND FORECAST THINKING IS UNCHANGED. IN
FACT...I/M RUNNING OUT OF WAYS TO ELABORATE ON WHAT IS BASICALLY
A PERSISTENCE FORECAST.
HIGH PRESSURE WILL REMAIN IN PLACE FOR A COUPLE MORE DAYS LEADING
TO WARM AND HUMID CONDITIONS ACROSS THE LOCAL AREA AND ALLOWING
ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING
THE AFTERNOON HOURS. THE SEA BREEZE WILL SERVE AS THE MAIN FOCUS
FOR CONVECTION...WITH ADDITIONAL STORMS POPPING UP ALONG OUTFLOW
BOUNDARIES. AS IS NORMAL THIS TIME OF YEAR...PULSE THUNDERSTORMS
WILL HAVE CAPABILITY TO PRODUCE GUSTY WINDS...FREQUENT LIGHTNING
AND BRIEF BUT EFFICIENT DOWNPOURS OF RAIN. EXPECT SEASONAL HIGHS
GENERALLY IN THE LOWER 90S WITH AFTERNOON HEAT INDEX VALUES
GENERALLY TOPPING OUT IN THE MID TO UPPER 90S.
MOVING INTO NEXT WEEK...THE RIDGE IS FORECAST TO SHIFT
SOUTHWESTWARD WHICH WILL PUT THE LOCAL AREA UNDER THE INFLUENCE OF
NORTHWEST FLOW ALOFT. THIS PATTERN IS MORE FAVORABLE FOR MCS
IMPACTS ACROSS THE REGION AS DISTURBANCES RIDE ALONG THE PERIPHERY
OF THE RIDGE. THE MAIN QUESTION HOW FAR THE RIDGE WILL MOVE WEST
AND WHETHER THESE DISTURBANCES WILL MOVE THROUGH THE LOCAL AREA OR
SKIRT ALONG THE RIDGE REMAINING MOSTLY TO OUR NORTH AND EAST.
SHOULD ALSO MENTION THAT THE GFS IS A BIT MORE AGGRESSIVE WITH A
STREAM OF MOISTURE MOVING TOWARD THE AREA FROM MIDWEEK AND BEYOND.
FOR THE TIME BEING...HAVE GONE WITH A BLEND OF AVAILABLE GUIDANCE
IN THE EXTENDED PERIOD WHICH RESULTS IN POPS GENERALLY SITTING IN
THE 30 TO 40 PERCENT RANGE EACH DAY.
&&
.AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL THROUGHOUT THE PERIOD. EXPECT
ONGOING CONVECTION AROUND THE FORECAST AREA TO DIMINISH AS THE
HEATING OF THE DAY WANES. HAVE NOT INCLUDED VCTS IN ALL TAF
SITES...JUST FOR KHUM AND KGPT. EXPECT MORE OF THE SAME FOR
TOMORROW AS AFTERNOON CONVECTION IS EXPECTED AGAIN TOMORROW.
&&
.MARINE...
A BROAD SURFACE HIGH EXTENDING ACROSS THE GULF OF MEXICO WILL
REMAIN IN PLACE THROUGH WEEKEND AND INTO NEXT WEEK. GENERALLY
LIGHT ONSHORE FLOW WILL PREVAIL DURING THE PERIOD...ALTHOUGH THE
WINDS WILL OCCASIONALLY BE VARIABLE. SEAS OF 1 TO 2 FEET CAN BE
EXPECTED IN THE GULF COASTAL WATERS.
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING DIURNAL CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 92 70 91 / 20 30 20 40
BTR 72 93 72 93 / 20 30 10 30
ASD 73 92 74 92 / 20 30 20 30
MSY 76 91 77 91 / 20 30 10 30
GPT 76 93 75 92 / 20 30 20 40
PQL 70 93 72 92 / 20 30 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
AVIATION/MARINE...13/MH
REST OF DISCUSSION...95/DMHazardous weather outlook, Jun 20, 12:22 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1222 PM CDT FRI JUN 20 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-210530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1222 PM CDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON CONTINUING INTO THE EARLY EVENING. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GENERALLY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. ORGANIZED SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 20, 2:52 PM CDT, 26 minutes before
MSZ082-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 252 PM CDT FRI JUN 20 2014 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING JACKSON COUNTY... AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ESCATAWPA...OR ABOUT 5 MILES EAST OF ESCATAWPA...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ESCATAWPA...VANCLEAVE...MOSS POINT...PASCAGOULA...OCEAN SPRINGS... GULF PARK ESTATES AND GAUTIER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. MJH
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.